Home » Frequently asked Questions on Health » Why does my husband feel drowsy after taking antidepressants?

Why does my husband feel drowsy after taking antidepressants?

Q: My 46 years old husband is suffering from loss of appetite, sleep disturbance and heavy headedness for the last five months. The doctor has diagnosed it as depression. He has prescribed Nexito plus once at night and Elixir neogadine. After taking Nexito plus he feels drowsy throughout the day. Otherwise he feels ok. Why is my husband feeling drowsy after taking an antidepressant?

A:All medications do cause some or the other side effects. Some side effects can over a period of time be easily tolerated unlike some others. The real art is to balance the problems related to the side effects as to the efficacy of the medications. If you think that the depression is still in the background and has not shifted a bit, there would be possibility to change the antidepressant.

However, if the depression has shown significant response - the strategy may be to use just the Nexito rather than in combination of Nexito plus.

Usually it is recommended That the antidepressant is continued for around 6- 9 months after the response, if it is the 1st episode of depression. Because the risk of relapse of depression exists.

Any decision regarding ceasing medications should be made in consultation with a Psychiatrist and monitoring of the mental state, with awareness of the early warning signs of relapse.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------